Review: 'Through the Shadowlands’ describes Julie Rehmeyer's ME/CFS Odyssey
I should note at the outset that this review is based on an audio version of the galleys and the epilogue from the finished work. Julie Rehmeyer sent me the final version as a PDF, but for some reason my text to voice software (Kurzweil) had issues with it. I understand that it is...
Discuss the article on the Forums.

Blurry Vision Anyone?

Discussion in 'General Symptoms' started by Daffodil, Oct 6, 2016.

  1. Daffodil

    Daffodil Senior Member

    Messages:
    4,902
    Likes:
    4,657
    Hi All. I know there are some threads discussing this already....but lately I have had blurry vision. I already have a high prescription for myopia but I feel now like I cannot even focus up close.

    I have a feeling that it might be related to my eye muscles being tired or maybe something to do with neuro inflammation...but its scaring me.

    Sometimes, I am able to focus better and sometimes its like the muscles don't work. I am reluctant to go to doc and have them give me thicker glasses or bifocals.

    I am not sure if I should find some kind of eye muscle exercises or not; maybe that will tire the muscles further instead of making them stronger, cuz of the CFS?

    xoxo
    Daffodil
     
  2. Ysabelle-S

    Ysabelle-S Highly Vexatious

    Messages:
    523
    Likes:
    4,041
    I've had this issue since I first fell ill back in the mid-80s. It actually improved a bit in the nineties, but there's no doubt our eyesight is often affected, and as far as I'm aware, there is a muscle component to it. I'm not sure what else is involved. I know there was research on eyesight in ME, for diagnostic purposes. I think it's an area that needs more research. PEM often brings on the blurryness.
     
    Daffodil likes this.
  3. Valentijn

    Valentijn Senior Member

    Messages:
    14,281
    Likes:
    45,811
    For me it means I need a break and to get away from the computer screen :p TV usually doesn't cause me as many problems.
     
    Daffodil, TigerLilea and Ysabelle-S like this.
  4. TrixieStix

    TrixieStix Senior Member

    Messages:
    531
    Likes:
    874
    are you on any medications that can cause blurry vision as a side effect? this happened to me on Gabapentin. Also dry eyes can cause blurriness. Perhaps it would be worth it to see if eye drops improve it.
     
  5. Silencio

    Silencio Senior Member

    Messages:
    162
    Likes:
    574
  6. Glycon

    Glycon World's Most Dangerous Hand Puppet

    Messages:
    301
    Likes:
    479
    ON, Canada
    I get blurry vision sometimes when I'm extremely fatigued (as in, when I've been overextending myself irresponsibly).

    Also, literally over the last few days I have had it happen as part of what looks a lot like acephalic migraines. Which I really am not thrilled about, since if I lose ability to read and write I might as well be a vegetable. :mad::cry:

    In general, it could be some kind of neuropathy, or extreme muscle fatigue, or some combination of the two.
     
    Daffodil likes this.
  7. TigerLilea

    TigerLilea Senior Member

    Messages:
    1,136
    Likes:
    3,404
    Vancouver, British Columbia
    My left eye is blurry and it is because of a combination of astigmatism and dry eye.
     
    Daffodil likes this.
  8. alicec

    alicec Senior Member

    Messages:
    1,403
    Likes:
    2,716
    Australia
    I have almost permanent blurred vision which has been steadily getting worse over the past year or so.

    Too much time at the computer or too much book reading does make it a bit worse, as does just pushing myself too much in general.

    However it is always there and for me, at least, it has nothing to do with eye function (which I get tested regularly because of glaucoma in the family), and only a little with muscle fatigue.

    It seems to me that it is more about neuroinflammation. Currently I am trying increasing LDN to see if helps. Too early to say yet.
     
  9. Daffodil

    Daffodil Senior Member

    Messages:
    4,902
    Likes:
    4,657
    @TrishaMafia I haven't considered that it could be a side effect. I have been on antibiotics for years....I wonder if that could be affecting it.
     
  10. Daffodil

    Daffodil Senior Member

    Messages:
    4,902
    Likes:
    4,657
    that's exactly how it feels to me. thanks for the article:)
     
    Webdog likes this.
  11. Daffodil

    Daffodil Senior Member

    Messages:
    4,902
    Likes:
    4,657
    earlier on in my illness, I had major dry eyes but I think it went away. this illness goes through strange phases
     
  12. Daffodil

    Daffodil Senior Member

    Messages:
    4,902
    Likes:
    4,657
    that makes sense. lately. my brain fog has been tremendous..but a little different in quality than before. I wonder if its now related to ammonia levels rather than infection?

    I edited a long letter for someone this morning. I had to force my brain to focus on something for a prolonged period of time. I felt so horrible after, I had to sleep 4 hours. I still feel horrible and its coming from my head.
     
  13. TigerLilea

    TigerLilea Senior Member

    Messages:
    1,136
    Likes:
    3,404
    Vancouver, British Columbia
    I think for me it is just age that is the factor. My eye doc recommended I take Omega 3s three times a day as it helps some people with the problem.
     
    Daffodil likes this.
  14. Webdog

    Webdog Senior Member

    My variable vision can be quite annoying. Some days I'm fine, and some days I can barely read. Glasses help on bad days, but if I wear them more than an hour to two I get intense headaches.

    I like that one @Silencio. It concludes:
    And a couple more ME/CFS vision related links I've run across:

    http://www.meresearch.org.uk/our-research/completed-studies/vision-related-symptoms/
    http://www.fightingfatigue.org/visual-problems-with-mecfs/
     
  15. TrixieStix

    TrixieStix Senior Member

    Messages:
    531
    Likes:
    874
    It's worth considering. Look at the listed side effects in the medications paperwork and see if it is listed anywhere. If not listed as a common or uncommon side effect perhaps consider seeing an Opthamologist or a Neuro-Opthamologist.
     

See more popular forum discussions.

Share This Page